MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-33
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The additional 3.0x33mm xience alpine is being filed under a separate medwatch mfr number.The device was not returned for analysis.The investigation was unable to determine a conclusive cause for the device damaged by another device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery (rca).A 3.0 x 33 mm xience alpine stent was implanted without issue.A second 3.0 x 33 mm xience alpine stent was advanced through the implanted stent; however, it could not cross to the desired location for deployment.A decision was made to remove the undeployed xience alpine so a guideliner could be used for additional support.When attempting to remove the stent delivery system, it caught halfway inside the guiding catheter and the deployed stent.The device could not be removed so the patient was taken to surgery where they did a bypass of the rca and also of the left anterior descending (lad) artery.During the surgery, the implanted xience alpine was explanted.The patient is doing well and has been moved from the intensive care unit.There was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6017883
Report Number2024168-2016-06839
Device Sequence Number888050
Product Code NIQ
UDI-Device Identifier08717648199387
UDI-Public(01)08717648199387(17)190609(10)6060241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Catalogue Number1125300-33
Device Lot Number6060241
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2016
Initial Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.0 X 33 XIENCE ALPINE
Patient Age56 YR
Patient Weight75